MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PACKAGING, FORMULA SHAVER (HAND CONTROL); BUR, SURGICAL, GENERAL & PLASTIC SURGERY

STRYKER ENDOSCOPY-SAN JOSE PACKAGING, FORMULA SHAVER (HAND CONTROL); BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number 0375704500
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that the device overheated.
 
Event or Problem Description
It was reported that the device overheated.
 
Additional Manufacturer Narrative
Alleged failure: hand piece over heated and was causing issues with the shaver blade (stopped working, heated up shaver blade).The failure alleged in the complaint record was not confirmed/duplicated during the product investigation.The probable root causes could be (1) excessive force applied to the cutter/burr by the user with poor or no suction during use.Excessive force may cause friction due to bur shaft assembly and housing assembly interaction.(2) tissue blocking the suction pathway would prevent hot fluid from being removed from the joint.(3) poor arthroscopy pump suction.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.Manufacture date is not known.

Brand Name
PACKAGING, FORMULA SHAVER (HAND CONTROL)
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key9316201
Report Number0002936485-2019-00508
Device Sequence Number2341002
Product Code GFF
UDI-Device Identifier07613327057638
UDI-Public07613327057638
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0375704500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1